Alert archive / New Mexico / Red Flag Warnings in 2025
Red Flag Warning 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 1, 2025, 2:19 PM MST for 18 counties in New Mexico. It took effect at Mar 3, 2025, 11:00 AM MST. It was in force for 8 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 1, 2025, 2:19 PM MST (21:19 UTC)
- In effect from
- Mar 3, 2025, 11:00 AM MST
- Expired
- Mar 3, 2025, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Lincoln County, NM, Mora County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 145 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 11:00 AM MST | NON-TSTM WND GST 61 | 22 Se Bosque Del Apache, NM | Mesonet station WSM08 Harry (WSMR). |
| Mar 3, 11:05 AM MST | NON-TSTM WND GST 61 | 22 Se Bosque Del Apache, NM | Mesonet station WSM08 Harry (WSMR). |
| Mar 3, 11:05 AM MST | NON-TSTM WND GST 62 | 21 Se Bosque Del Apache, NM | Mesonet station WSM34 Stallion WIT (WSMR). |
| Mar 3, 11:09 AM MST | NON-TSTM WND GST 67 | 6 E Storrie Lake State, NM | ASOS station KLVS Las Vegas Muni Airport. |
| Mar 3, 11:15 AM MST | NON-TSTM WND GST 58 | 4 Ne South Valley, NM | ASOS station KABQ Albuquerque Intl Sunport. |
| Mar 3, 11:21 AM MST | NON-TSTM WND GST 68 | 1 S Clines Corners, NM | ASOS station KCQC Clines Corners 1 SSE. |
| Mar 3, 11:25 AM MST | NON-TSTM WND GST 63 | 21 Se Bosque Del Apache, NM | Mesonet station WSM34 Stallion WIT (WSMR). |
| Mar 3, 11:26 AM MST | NON-TSTM WND GST 59 | 2 E Santa Rosa, NM | AWOS station KSXU Santa Rosa Airport. |
| Mar 3, 11:31 AM MST | NON-TSTM WND GST 62 | 1 S Clines Corners, NM | ASOS station KCQC Clines Corners 1 SSE. |
| Mar 3, 11:35 AM MST | NON-TSTM WND GST 59 | 2 E Santa Rosa, NM | AWOS station KSXU Santa Rosa Airport. |
| Mar 3, 11:40 AM MST | NON-TSTM WND GST 59 | 28 Se Bosque Del Apache, NM | Mesonet station WSM33 Zumwalt Track (WSMR). |
| Mar 3, 11:40 AM MST | NON-TSTM WND GST 65 | 19 Wsw Oscuro, NM | Mesonet station WSM06 Pole 616 (WSMR). |
| Mar 3, 11:55 AM MST | NON-TSTM WND GST 61 | 28 Se Bosque Del Apache, NM | Mesonet station WSM33 Zumwalt Track (WSMR). |
| Mar 3, 11:57 AM MST | NON-TSTM WND GST 58 | 2 Sw Estancia, NM | Mesonet station FW4218 Estancia 2 WSW. |
| Mar 3, 12:00 PM MST | NON-TSTM WND GST 61 | 7 Nw Willard, NM | Mesonet station FW3653 Estancia 7 SSW. |
| Mar 3, 12:00 PM MST | NON-TSTM WND GST 63 | 3 E Puerto De Luna, NM | Mesonet station CELN5 Puerto De Luna 3.3 E. |
| Mar 3, 12:05 PM MST | NON-TSTM WND GST 68 | 10 Sw Bingham, NM | Mesonet station WSM40 Mine (WSMR). |
| Mar 3, 12:05 PM MST | NON-TSTM WND GST 69 | 10 S Bingham, NM | Mesonet station WSM10 North Oscura Peak (WSMR). |
| Mar 3, 12:08 PM MST | NON-TSTM WND GST 60 | 4 Ne South Valley, NM | ASOS station KABQ Albuquerque Intl Sunport. |
| Mar 3, 12:15 PM MST | NON-TSTM WND GST 62 | 11 Se Bosque Del Apache, NM | Mesonet station WSM35 Sulf (WSMR). |
| Mar 3, 12:26 PM MST | NON-TSTM WND GST 67 | Raton Crews Airport, NM | ASOS station KRTN Raton Crews Airport. |
| Mar 3, 12:40 PM MST | NON-TSTM WND GST 67 | Newkirk, NM | Mesonet station NEWN5 Newkirk. |
| Mar 3, 12:50 PM MST | NON-TSTM WND GST 60 | 7 W Oscuro, NM | Mesonet station WSM14 Oscura Range Camp (WSMR). |
| Mar 3, 12:55 PM MST | NON-TSTM WND GST 60 | 2 Ese Fort Sumner, NM | Mesonet station FTSN5 East Fort Sumner. |
| Mar 3, 1:01 PM MST | NON-TSTM WND GST 63 | 2 E Santa Rosa, NM | AWOS station KSXU Santa Rosa Airport. |
| Mar 3, 1:15 PM MST | NON-TSTM WND GST 67 | 3 E Puerto De Luna, NM | Mesonet station CELN5 Puerto De Luna 3.3 E. |
| Mar 3, 1:20 PM MST | NON-TSTM WND GST 58 | 8 Sw Ramon, NM | Mesonet station TR931 Roswell No. 2 Portable. |
| Mar 3, 1:25 PM MST | NON-TSTM WND GST 58 | 3 Wnw Moriarty, NM | Mesonet station ESWN5 Edgewood SWCD. |
| Mar 3, 1:27 PM MST | NON-TSTM WND GST 62 | 2 Sw Dora, NM | Mesonet station 53 Dora 2 SW. |
| Mar 3, 1:30 PM MST | NON-TSTM WND GST 60 | 5 Nw Nogal, NM | Mesonet station CW3827 Nogal 5 NW. |
| Mar 3, 1:30 PM MST | NON-TSTM WND GST 67 | 11 Se Vaughn, NM | Mesonet station SVAN5 SE Vaughn. |
| Mar 3, 1:35 PM MST | NON-TSTM WND GST 67 | 6 Nnw San Ignacio, NM | Mesonet station TCCN5 Thompson Cattle. |
| Mar 3, 1:39 PM MST | NON-TSTM WND GST 58 | 10 Nne Ancho, NM | Mesonet station UP953 Ancho 10 NE (UPR). |
| Mar 3, 1:40 PM MST | NON-TSTM WND GST 67 | Newkirk, NM | Mesonet station NEWN5 Newkirk. |
| Mar 3, 1:45 PM MST | NON-TSTM WND GST 60 | 3 E Bernalillo, NM | Mesonet station DW5430 Bernalillo 3 E. |
| Mar 3, 1:45 PM MST | NON-TSTM WND GST 61 | 3 Wnw Moriarty, NM | Mesonet station ESWN5 Edgewood SWCD. |
| Mar 3, 1:47 PM MST | NON-TSTM WND GST 61 | 3 N Clovis, NM | Mesonet station GW0819 Clovis. |
| Mar 3, 1:55 PM MST | NON-TSTM WND GST 62 | 2 S Fort Stanton, NM | AWOS station KSRR Sierra Blanca Rgnl Arpt. |
| Mar 3, 1:56 PM MST | NON-TSTM WND GST 62 | 2 Sw Dora, NM | Mesonet station 53 Dora 2 SW. |
| Mar 3, 1:56 PM MST | NON-TSTM WND GST 66 | 7 E Tucumcari, NM | ASOS station KTCC Tucumcari Muni Airport. |
| Mar 3, 2:00 PM MST | NON-TSTM WND DMG | 6 W Vaughn, NM | State police reported vehicles tipped over due to high winds. |
| Mar 3, 2:00 PM MST | NON-TSTM WND DMG | 9 Nnw Sumner Lake State, NM | State police reported semi-trucks tipped over due to high winds. |
| Mar 3, 2:03 PM MST | NON-TSTM WND GST 61 | 1 E Clayton, NM | ASOS station KCAO Clayton Muni Airpark. |
| Mar 3, 2:15 PM MST | NON-TSTM WND GST 60 | 5 Nw Nogal, NM | Mesonet station CW3827 Nogal 5 NW. |
| Mar 3, 2:15 PM MST | NON-TSTM WND GST 67 | 11 Se Vaughn, NM | Mesonet station SVAN5 SE Vaughn. |
| Mar 3, 2:20 PM MST | NON-TSTM WND GST 64 | Rowe, NM | Mesonet station NM012 I-25 @ Rowe (NMDOT). |
| Mar 3, 2:23 PM MST | NON-TSTM WND GST 60 | 7 Sw Glenrio, NM | Mesonet station 107 Endee 2 SW. |
| Mar 3, 2:23 PM MST | NON-TSTM WND GST 62 | 2 Sw Dora, NM | Mesonet station 53 Dora 2 SW. |
| Mar 3, 2:45 PM MST | NON-TSTM WND GST 59 | 13 Se Tolar, NM | AWOS station K4MR Tolar 12 SE. |
| Mar 3, 2:45 PM MST | NON-TSTM WND GST 67 | 11 Se Vaughn, NM | Mesonet station SVAN5 SE Vaughn. |
| Mar 3, 2:45 PM MST | NON-TSTM WND GST 68 | 2 Sw Dora, NM | Mesonet station 53 Dora 2 SW. |
| Mar 3, 2:52 PM MST | NON-TSTM WND GST 58 | 2 Nnw Texico, NM | AWOS station KCVN Clovis Muni Airport. |
| Mar 3, 2:55 PM MST | NON-TSTM WND GST 67 | 2 Ese Fort Sumner, NM | Mesonet station FTSN5 East Fort Sumner. |
| Mar 3, 2:57 PM MST | NON-TSTM WND GST 58 | 1 S Cannon Air Force Ba, NM | AWOS station KCVS Cannon Air Force Base. |
| Mar 3, 3:00 PM MST | NON-TSTM WND GST 60 | 5 E Tucumcari, NM | Mesonet station ETUN5 Tucumcari. |
| Mar 3, 3:05 PM MST | NON-TSTM WND GST 61 | 14 Nw Sedan, NM | Mesonet station SWCN5 SW Clayton. |
| Mar 3, 3:05 PM MST | NON-TSTM WND GST 70 | 7 E Tucumcari, NM | ASOS station KTCC Tucumcari Muni Airport. |
| Mar 3, 3:15 PM MST | NON-TSTM WND GST 64 | 8 S Hayden, NM | Mesonet station AMSN5 Amistad. |
| Mar 3, 3:18 PM MST | NON-TSTM WND GST 61 | 7 Sw Glenrio, NM | Mesonet station 107 Endee 2 SW. |
| Mar 3, 3:20 PM MST | NON-TSTM WND GST 60 | 1 S Cannon Air Force Ba, NM | AWOS station KCVS Cannon Air Force Base. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3077 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848 WWUS85 KABQ 012119 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 219 PM MST Sat Mar 1 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MONDAY FOR PORTIONS OF SOUTHERN, CENTRAL, AND EASTERN NM... .Strong southwest winds will increase around the region Monday ahead of a Pacific cold front, with the strongest wind gusts in the high terrain and east of the central mountain chain. These strong winds combined with very low humidity and an unstable atmosphere will create several hours of critical fire weather conditions in portions of southern, central, and eastern New Mexico from late Monday morning through Monday evening. NMZ104-106-109-123>126-021400- /O.UPG.KABQ.FW.A.0004.250303T1800Z-250304T0200Z/ /O.NEW.KABQ.FW.W.0004.250303T1800Z-250304T0200Z/ Northeast Plains-Middle Rio Grande Valley- West Central Basin and Range-Northeast Highlands- Sandia and Manzano Mountains-Central Highlands- East Central Plains- 219 PM MST Sat Mar 1 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST MONDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 7 PM MST Monday. * AREA AND TIMING...Northeast Plains (Zone 104), Middle Rio Grande Valley (Zone 106), West Central Basin and Range (Zone 109), Northeast Highlands (Zone 123), Sandia/Manzano Mountains (Zone 124), Central Highlands (Zone 125), and East Central Plains (Zone 126) from late Monday morning through Monday evening. * 20 FOOT WINDS...Southwest to west 25 to 35 mph with gusts of 40 to 50 mph. * RELATIVE HUMIDITY...Minimum values between 7 and 13 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
3 follow-up statements
062 WWUS85 KABQ 021345 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 645 AM MST Sun Mar 2 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MONDAY FOR PORTIONS OF SOUTHERN, CENTRAL, AND EASTERN NM... .Strong southwest winds will increase around the region Monday ahead of a Pacific cold front, with the strongest wind gusts in the high terrain and east of the central mountain chain. These strong winds combined with very low humidity and an unstable atmosphere will create several hours of critical fire weather conditions in portions of southern, central, and eastern New Mexico from late Monday morning through early Monday evening. NMZ104-106-109-123>126-031400- /O.CON.KABQ.FW.W.0004.250303T1800Z-250304T0200Z/ Northeast Plains-Middle Rio Grande Valley- West Central Basin and Range-Northeast Highlands- Sandia and Manzano Mountains-Central Highlands- East Central Plains- 645 AM MST Sun Mar 2 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY... * AREA AND TIMING...Northeast Plains (Zone 104), Middle Rio Grande Valley (Zone 106), West Central Basin and Range (Zone 109), Northeast Highlands (Zone 123), Sandia/Manzano Mountains (Zone 124), Central Highlands (Zone 125), and East Central Plains (Zone 126) from late Monday morning through Monday evening. * 20 FOOT WINDS...Southwest to west 25 to 40 mph with gusts of 50 to 65 mph. * RELATIVE HUMIDITY...Minimum values between 7 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 44
231 WWUS85 KABQ 031340 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 640 AM MST Mon Mar 3 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MONDAY FOR PORTIONS OF SOUTHERN, CENTRAL, AND EASTERN NM... .Damaging southwest wind gusts up to 70 mph will develop today as a very strong southwesterly jet streak crosses southern and eastern parts of the fire weather forecast area, and a powerful surface low develops in eastern Colorado. Humidities will also crater near and below 15 percent, while temperatures climb a few to 12 degrees above 30-year averages over eastern areas. After briefly weaker wind speeds in the evening, very strong northwest winds will develop around midnight and continue through Tuesday, when temperatures will cool and humidities will mostly climb above 18 percent. NMZ104-106-109-123>126-040200- /O.CON.KABQ.FW.W.0004.250303T1800Z-250304T0200Z/ Northeast Plains-Middle Rio Grande Valley- West Central Basin and Range-Northeast Highlands- Sandia and Manzano Mountains-Central Highlands- East Central Plains- 640 AM MST Mon Mar 3 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * AREA AND TIMING...Northeast Plains (Zone 104), Middle Rio Grande Valley (Zone 106), West Central Basin and Range (Zone 109), Northeast Highlands (Zone 123), Sandia/Manzano Mountains (Zone 124), Central Highlands (Zone 125), and East Central Plains (Zone 126) from late Monday morning through Monday evening. * 20 FOOT WINDS...Southwest to west 25 to 40 mph with gusts of 50 to 70 mph. * RELATIVE HUMIDITY...Minimum values between 7 and 15 percent, except 11 to 21 percent across the West Central Basin and Range. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 44
144 WWUS85 KABQ 040201 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 701 PM MST Mon Mar 3 2025 NMZ104-106-109-123>126-040315- /O.EXP.KABQ.FW.W.0004.000000T0000Z-250304T0200Z/ Northeast Plains-Middle Rio Grande Valley- West Central Basin and Range-Northeast Highlands- Sandia and Manzano Mountains-Central Highlands- East Central Plains- 701 PM MST Mon Mar 3 2025 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... Wind speeds will continue to decrease this evening while relative humidity values will increase. Though some occasional gusty winds will persist this evening and overnight, the Red Flag Warning will expire at 7 pm. $$ 34
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 1, 11:14 AM MST, 3 hours 5 minutes earlier. Its key messages:
- Updated at 1103 AM MST Sat Mar 1 2025
- Light rain and snow showers Saturday night and Sunday morning across the higher terrain may briefly reduce visibility with localized slick travel possible through high mountain passes.
- Strong west winds with low humidity across southern and eastern areas Sunday afternoon may lead to rapid fire spread and areas of blowing dust with low visibility and reduced air quality.
- Very strong west/southwest winds Monday will be followed by very strong northwest and north winds Tuesday. Rapid fire spread may occur from any new starts with areas of blowing dust, low visibility, and reduced air quality. Light snow may also produce localized slick travel across the northern mountains Monday night into Tuesday morning and at Raton Pass Tuesday morning.
Area forecast discussion, Mar 1, 11:14 AM MST, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1114 AM MST Sat Mar 1 2025 ...New UPDATE... .KEY MESSAGES... Updated at 1103 AM MST Sat Mar 1 2025 - Light rain and snow showers Saturday night and Sunday morning across the higher terrain may briefly reduce visibility with localized slick travel possible through high mountain passes. - Strong west winds with low humidity across southern and eastern areas Sunday afternoon may lead to rapid fire spread and areas of blowing dust with low visibility and reduced air quality. - Very strong west/southwest winds Monday will be followed by very strong northwest and north winds Tuesday. Rapid fire spread may occur from any new starts with areas of blowing dust, low visibility, and reduced air quality. Light snow may also produce localized slick travel across the northern mountains Monday night into Tuesday morning and at Raton Pass Tuesday morning. && .UPDATE... Issued at 1103 AM MST Sat Mar 1 2025 The latest 12Z forecast guidance is coming into better alignment with the track, timing, and depth of the H5 low Sunday morning across central NM. Guidance is also improving low level moisture advection on southeast winds into eastern NM late tonight. This change has raised chances for showers and storms over northeast NM Sunday morning while stronger lift and forcing approaches from the west with the H5 low and surface cold front. SPC has also added a general thunder area to northeast NM so confidence on lightning strikes over dry grasslands is increasing. The chance for high wind gusts Sunday is highest in the area from southern Lincoln to southwest Chaves County where NBM probs are >90% for wind gusts >50 mph. The northern section of the High Wind Watch may end up replaced by a Wind Advisory while potential for gusts >60 mph will be examined in more detail from Ruidoso to Dunken. && .SYNOPSIS... Issued at 251 AM MST Sat Mar 1 2025 A mild and relatively quiet Saturday expected. Gusty south to southwest winds across south central and southwest NM ahead of an upper low over southern California and Arizona. The upper low moves across northern NM Sunday morning bringing some light rain and snow showers to northern NM. Clearing skies with gusty to very strong west winds across central and eastern NM Sunday afternoon. The strongest winds will be along the east slopes of the central mountain chain and adjacent highlands and plains where gusts of 45 to 60 mph will be possible. Even stronger southwest winds for most areas on Monday ahead of the next potent Pacific storm. Wind gusts of 40 to 60 mph possible. Light rain and mountain snow showers across far western and northern NM Monday evening through Tuesday morning as the storm moves overhead. A band of rain and snow possible across far northeast NM Tuesday morning on the backside of the system. Colder with strong northwest and north winds continuing on Tuesday on the backside of the storm. Wind gusts of 50 to 65 mph possible across much of eastern NM. Blowing dust is likely for many lower elevation locations across central and eastern NM Monday and Tuesday. Milder temperatures with much lighter winds on Wednesday with high pressure briefly moving overhead. More gusty southwest winds along with some rain and snow across western NM Thursday and Friday ahead of another Pacific low. && .SHORT TERM... (Today through Sunday) Issued at 251 AM MST Sat Mar 1 2025 A shortwave ridge will amplify over the region today as a Pacific low, currently moving toward the CA/MX border per the latest water vapor satellite imagery, races east into southwest AZ. Southerly winds in the lowest portions of the boundary layer will increase in response to the approaching Pacific low, resulting in breezy to locally windy conditons by afternoon across western NM. Otherwise, today will be warmer with high temperatures generally 10-15 degrees above average. The Pacific low will move into west central NM overnight and then accelerate northeast across the state to over southwest KS and the OK Panhandle by 00Z Monday. Isolated to scattered showers will produce sprinkles/flurries across the lower elevations of northern NM as the upper low moves across Sunday morning, but 1-3" of fresh snow are possible over the peaks of the northern mountains. The more notable impact on Sunday will be the strong winds that develop across much of southeast, south central and southeast NM as 700mb wind speeds are forecast to peak between 50-55kts. Issued a High Wind Watch for Sunday from the Central Highlands south through the South Central Mountains including southwest Chaves County. Will likely need a Wind Advisory as well for the east central and southeast plains. Blowing dust will be an impact Sunday afternoon, especially across the east central and southeast plains including Roswell. The Pacific low will bring a cooler airmass, but high temperatures on Sunday are still forecast to remain above normal most areas. && .LONG TERM... (Sunday night through Friday) Issued at 251 AM MST Sat Mar 1 2025 After a brief break from shortwave ridging on Sunday night, southwest winds extremely ramp areawide on Monday ahead of Pacific upper low moving over the Great Basin. Deep daytime mixing ahead of the low will help to mix down 700 mb winds of 40 to 50 knots with higher speeds of 50 to 60 kts across southeast NM down to the surface. Surface dewpoints and relative humidity values will plummet across central and eastern NM as a mid level dry slot moves overhead ahead of the low. This will result in an ideal setup for critical to extreme fire weather conditions and blowing dust across these parts of the state. Winds will turn westerly across western and central NM during the afternoon and evening behind the Pacific front as the upper low moves into the Colorado Rockies. Depending on how far south the upper low tracks, higher mid level moisture among the circulation could move into the northwest third of the state to result in some light rain and snow showers Monday evening and overnight. Strong 40 to 65 kt flow on the south of the upper low will not allow the ABL to decouple keeping very gusty winds going, especially across the higher terrain, overnight. Heading into Tuesday morning, the stacked low moves into the Great Plains of Kansas and Oklahoma with strong 40 to 50 kt 500-700 mb winds over New Mexico on the backside of the low. This will result in another very windy day across many areas with the strongest winds across central and eastern NM. Wind gusts of up to 65 mph possible across the east slopes of the central mountain chain and adjacent highlands. Cooler temperatures and higher relative humidity values on Tuesday will help to limit critical fire conditions to southeast NM and the lower RGV. Model guidance shows a TROWAL feature on the backside of the upper low trying to extend far enough south to bring some rain and snow to far northeast NM Tuesday morning. This combined with strong north wind gusts of 50 to 60 mph could result in some near blizzard conditions at Raton Pass. However, this depends on the overall track of the upper low with the NAM tracking the low over northeast CO (too far north) while the ECMWF and GFS tracks the low over southeast CO and southwest KS (ideal position for the TROWAL feature to impact far northeast NM). When looking at ensemble clusters and NBM guidance, it favors the ECMWF and GFS scenario, but significant spread is noted in the NBM guidance with the 25th percentile having nothing while the 75th percentile depicts 2 to 4 inches. These types of mesoscale features are tough to pinpoint down until within 12 to 24 hours of occurring, so those traveling or living in far northeast NM Tuesday morning should keep a close eye on forecast updates. Winds die down after sunset areawide as strong mid and upper level winds exit east with the closed low. Lighter winds and milder on Wednesday as shortwave ridging moves over the state. The next Pacific upper low moves into the Great Basin Thursday allowing southwest winds to ramp up again across the state. Rain and snow could move into western NM Thursday afternoon into Thursday night, but it all depends on the overall track and evolution of the upper low as it moves into the Rockies. Friday looks colder and breezy to windy behind the Pacific front with some scattered rain and snow showers possible across western and central NM underneath the system. && .AVIATION... (18Z TAFS) Issued at 1036 AM MST Sat Mar 1 2025 South to southwest winds aloft will increase thru Sunday morning as an upper level low approaches from the west. South winds will gust as high as 30KT by late today south and west of KABQ into the Gila region with patchy BLDU possible after 4pm. Winds will relax at terminals overnight but remain elevated in the higher terrain. High level turb will also increase tonight then spread to more of the region while lowering before sunrise Sunday. Just enough moisture and instability is likely to spread into northern NM for rain/snow showers in the high terrain and perhaps some thunder across far northeast NM Sunday morning. && .FIRE WEATHER... Issued at 251 AM MST Sat Mar 1 2025 ...FIRE WEATHER WATCH IN EFFECT FOR SOUTHERN AND EASTERN AREAS LATE MONDAY MORNING THROUGH MONDAY EVENING... Warm and dry conditions will persist today, but with increasing winds as a Pacific low approaches from over southern CA. Several hours of near-critical fire weather conditons are forecast this afternoon across west central and southwest portions of the area. The Pacific low will move across Sunday, bringing stronger winds, higher humidity and a round of showers that will favor wetting precipitation only for the northern mountains and areas near the CO border. The strongest winds on Sunday will be along/south of I-40 east of the central mountain chain, but humidity will limit critical fire weather conditons to only southern portions of the east central plains. A much more widespread and significant critical fire weather event is shaping up for Monday as a dry slot moves over the area ahead of a potent upper level trough/low approaching from the west, with an impressive lee side trough deepening ahead of a Pacific cold front. Added the northeast highlands and northeast plains to the Fire Weather Watch. Cold air advection and higher humidity will prevail on the backside of the exiting trough on Tuesday, but strong winds will continue. Critical fire weather conditions on Tuesday will be limited to southern-most portions of the area and will likely not require a warning. Look for a break on Wednesday with a low amplitude ridge transitioning east across the region, followed by another upper level trough Thu/Fri that will bring stronger winds and chances for critical fire weather conditions to southern and eastern portions of the area. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 69 36 61 32 / 0 20 10 0 Dulce........................... 66 25 55 22 / 0 10 40 5 Cuba............................ 63 30 55 26 / 0 30 30 0 Gallup.......................... 70 25 58 24 / 0 40 10 0 El Morro........................ 66 28 53 25 / 0 50 10 0 Grants.......................... 67 27 58 22 / 0 30 10 0 Quemado......................... 68 28 56 27 / 0 30 5 0 Magdalena....................... 65 34 59 33 / 0 10 5 0 Datil........................... 66 29 55 27 / 0 20 0 0 Reserve......................... 71 23 61 25 / 0 30 5 0 Glenwood........................ 75 29 63 31 / 0 20 5 0 Chama........................... 59 24 49 20 / 0 10 40 0 Los Alamos...................... 61 35 54 31 / 0 20 30 0 Pecos........................... 63 33 54 31 / 0 30 30 0 Cerro/Questa.................... 61 30 52 27 / 0 10 50 0 Red River....................... 53 26 43 23 / 0 10 60 0 Angel Fire...................... 58 24 47 21 / 0 20 60 0 Taos............................ 64 27 55 23 / 0 10 40 0 Mora............................ 63 29 54 26 / 0 30 50 0 Espanola........................ 69 33 62 29 / 0 20 20 0 Santa Fe........................ 63 34 55 31 / 0 30 30 0 Santa Fe Airport................ 66 35 58 30 / 0 30 30 0 Albuquerque Foothills........... 68 40 62 39 / 0 30 20 0 Albuquerque Heights............. 70 40 64 37 / 0 20 20 0 Albuquerque Valley.............. 72 38 65 35 / 0 20 20 0 Albuquerque West Mesa........... 70 39 65 35 / 0 20 20 0 Belen........................... 73 37 67 32 / 0 20 20 0 Bernalillo...................... 71 38 64 35 / 0 30 20 0 Bosque Farms.................... 72 36 66 32 / 0 20 20 0 Corrales........................ 71 39 65 35 / 0 30 20 0 Los Lunas....................... 72 37 66 33 / 0 20 20 0 Placitas........................ 67 37 60 35 / 0 30 20 0 Rio Rancho...................... 70 38 63 35 / 0 30 20 0 Socorro......................... 74 39 69 36 / 0 10 10 0 Sandia Park/Cedar Crest......... 64 34 54 32 / 0 30 20 0 Tijeras......................... 65 35 58 34 / 0 30 20 0 Edgewood........................ 66 32 58 30 / 0 20 10 0 Moriarty/Estancia............... 68 30 60 27 / 0 20 10 0 Clines Corners.................. 63 31 55 30 / 0 30 10 0 Mountainair..................... 67 32 58 32 / 0 10 10 0 Gran Quivira.................... 66 33 59 32 / 0 10 10 0 Carrizozo....................... 70 38 61 40 / 0 10 5 0 Ruidoso......................... 65 34 54 40 / 0 5 5 0 Capulin......................... 62 32 51 29 / 0 0 50 0 Raton........................... 66 30 57 25 / 0 0 50 0 Springer........................ 67 30 59 26 / 0 10 50 0 Las Vegas....................... 64 31 57 29 / 0 30 30 0 Clayton......................... 67 36 57 35 / 0 0 60 0 Roy............................. 64 34 59 31 / 0 20 60 0 Conchas......................... 72 37 67 37 / 0 40 50 0 Santa Rosa...................... 68 36 64 36 / 0 30 20 0 Tucumcari....................... 71 38 65 38 / 0 30 60 0 Clovis.......................... 72 41 66 39 / 0 20 30 0 Portales........................ 73 41 68 38 / 0 20 20 0 Fort Sumner..................... 72 38 68 37 / 0 20 20 0 Roswell......................... 75 43 72 40 / 0 0 0 0 Picacho......................... 71 39 65 41 / 0 0 0 0 Elk............................. 72 37 63 41 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for NMZ104-106-109-123>126. High Wind Watch from Monday morning through Monday evening for NMZ223-224-226-229-233-239-240. High Wind Watch from late tonight through Sunday afternoon for NMZ223-226-233-239-240. && SHORT TERM...42 LONG TERM....71 AVIATION...42
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:20 AM MST | High Wind Watch | ABQ | Chaves, Guadalupe, Lincoln, San Miguel, Santa Fe, Torrance | 25 hr |
| Mar 1, 2:20 AM MST | High Wind Watch | ABQ | Chaves, Colfax, Curry, De Baca, Guadalupe, Harding and 10 more | 36 hr |
Nearby
Red Flag Warnings in New Mexico, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.